Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 267, NWS State College, PA

August 25, 2007Cumberland County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 25, 2007, 6:59 PM EDT for Cumberland County, Pennsylvania. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 6:59 PM EDT (22:59 UTC)
Expired
Aug 25, 2007, 8:00 PM EDT
In force
61 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Cumberland County, PA

The radar

The State College radar (KCCX), 112 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 7:10 PM EDTTSTM WND DMGCarlisle, PATREES AND WIRES REPORTED DOWN IN CARLILSE.
Aug 25, 7:14 PM EDTHAIL 0.75Carlisle, PAPUBLIC REPORT OF PENNY-SIZED HAIL IN THE VICINITY OF CARLISLE.
Aug 25, 7:38 PM EDTHAIL 0.75Shiremanstown, PASPOTTER 163016 REPORTED 3/4 INCH HAIL NEAR SHIREMANSTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 5:58 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 252259
SVRCTP
PAC041-260000-
/O.NEW.KCTP.SV.W.0267.070825T2259Z-070826T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARLISLE...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT HOLLY SPRINGS AROUND 705 PM EDT...
  CARLISLE AROUND 710 PM EDT...
  CARLISLE SPRINGS AND BOILING SPRINGS AROUND 715 PM EDT...
  HOGESTOWN AROUND 730 PM EDT...
  MECHANICSBURG AROUND 735 PM EDT...
  WERTZVILLE AND SHIREMANSTOWN AROUND 740 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 239...I-81 BETWEEN
MILE MARKERS 36 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4021 7690 4017 7694 4004 7731 4020 7742
      4030 7723 4029 7710 4032 7694 4032 7691
      4030 7693 4027 7691 4023 7685
TIME...MOT...LOC 2259Z 241DEG 19KT 4017 7726

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:28 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 25, 3:28 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A HOT AND HUMID AIRMASS OVER THE STATE...COMBINED WITH SEVERAL
UPPER AIR DISTURBANCES LIFTING NORTHEAST FROM THE OHIO VALLEY
WILL LEAD TO SCATTERED...MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS...HAIL AND LOCALLY HEAVY RAIN. A COLD FRONT
WILL PUSH SOUTHEAST ACROSS THE REGION TONIGHT...FOLLOWED BY
SOMEWHAT COOLER AND LESS HUMID AIR FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HAVE MADE SOME EDITS TO TEMP...POP..AND SKY FOR THIS AFTERNOON AND
EARLY EVENING. KPBZ RADAR SHOWING SOME SHOWERS HAVE DEVELOPED IN
SOUTHWEST PA AND ARE MOVING TO THE NORTHEAST. EXPECT THIS TREND TO
CONTINUE AS TEMPS AND DEW POINTS INCREASE INTO THE AFTERNOON
HOURS.

WHAT A CHANGE FROM JUST A FEW DAYS AGO. THE CHANGE IN MAX TEMPS
ALONE FROM WEDNESDAY TO THIS AFTERNOON WILL WELL EXCEED THE
TYPICAL DIURNAL CHANGE IN TEMPERATURE DURING AN 18 HOUR PERIOD
HERE IN LATE AUGUST. THE WARM AND MUGGY AIRMASS IN PLACE ACROSS
THE REGION /WITH SFC TDS RANGING FROM THE U60S- M70S/ WILL
CONTINUE TO SUPPORT AREAS OF FOG/HZ THROUGH THE MID MORNING HOURS.
RADAR MOSAIC IS QUIET FOR OUR CWA...BUT NOT SO FOR WFOS TO OUR
NORTH AND WEST WHERE SHOWERS AND A FEW TSRA CONTINUE TO MOVE NE AT
AROUND 35 KT.

SEVERAL UPPER DISTURBANCES AND ASSOCIATED 850 HPA WIND MAXIMA OF
35 TO 45 KTS WERE RACING NE AT THE SOUTHERN EDGE OF A 80-90KT 300
HPA JET THAT WAS ORIENTED NE/SW ACROSS THE UPPER MIDWEST.
A COLD FRONT LOCATED BENEATH THIS JET AXIS WILL SLIDE TO THE
SOUTHEAST TODAY...CROSSING THE STATE TONIGHT.

INITIALLY...VERY WARM MID LEVEL TEMPS OF PLUS 8-10C AT 700 HPA AND
MINUS 6-7C AT 500 HPA WILL KEEP A LID ON DEEP CONVECTION THROUGH
THE MID AFTERNOON TODAY. WEAK MID LEVEL COLD ADVECTION ACROSS THE
NW AND /NEAR RECORD/ BOUNDARY LAYER AIR ACROSS THE LOWER SUSQ VALLEY
WILL PRIME THESE 2 SPECIFIC AREAS FOR THE FIRST ROUNDS OF TSRA
/LIKELY IN THE FORM OF MULTICELL CLUSTERS AND SHORT LINE
SEGMENTS...BASED ON THE HIGHLY LINEAR HODOGRAPH AT ALL GRID
POINTS/.

RATHER STRONG...DEEP LAYER SHEAR OF 35-45 KTS 5-10 KFT AGL
/CORRESPONDING TO 850 HPA U AND V-COMP WIND ANOMALIES OF PLUS 1-2
ST DEVIATIONS/ SUGGESTS A DECENT THREAT FOR DAMAGING STRAIGHT LINE
WIND GUSTS OF 55 TO 65 MPH WHERE MID LEVEL JET IS MIXED DOWNWARD
BY THE DESCENT OF/EVAPORATION WITHIN...THE STRONGER REFLECTIVITY
CORES. SPC HAS PRACTICALLY THE ENTIRE STATE OF PENN /WITH THE
EXCEPTION OF THE FAR SE/ OUTLOOKED FOR THIS PARTICULAR SEVERE
WEATHER THREAT LATE THIS AFTERNOON AND THIS EVENING.

FORECAST HIGH TEMPS WEREN/T CHANGED MUCH AT ALL FROM THE PREVIOUS
SETS OF GRIDS...THE CONSISTENT SHORT TERM ENSEMBLE MOS...AND QUITE
SIMILAR MET/MAV MOS GUIDANCE. FCST HIGHS TODAY WILL BE AROUND...IF
NOT A FEW DEG HIGHER THAN RECORDS FOR MANY LOCATIONS INCLUDING
KMDT AND KIPT THAT ARE 97 AND 95F RESPECTIVELY. THE RECORD TODAY
AT STATE COLLEGE IS 92F.

HIGH DEWPOINTS IN THE U60S TO LOWER 70S WILL MEAN A HEAT INDEX OF
100-104 THIS AFTERNOON FOR THE MID AND LOWER SUSQ VALLEY AND
ADJACENT COUNTIES. THIS HEAT ADVISORY HAS BEEN EXPANDED NORTH AND
WEST WITH RESPECT TO THE PREVIOUS ONE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SCT THUNDERSTORMS WILL BE AROUND LATE THIS EVENING...BEFORE
BECOMING ISOLATED DURING THE OVERNIGHT HOURS TONIGHT AS THE CFRONT
PUSHES SE THROUGH MUCH OF THE REGION BY LATE SUNDAY MORNING.

00Z SUPER ENSEMBLE SUPPORTS THIS WITH AN APPROX 30-40 PERCENT
PROBABILITY OF 0.10 OF AN INCH OF 12 HOUR QPF NEAR A KJST TO KSEG
AND KMPO LINE INT HE 12Z TO 00Z MONDAY TIME FRAME.

A FAIR AMOUNT OF MID LEVEL CLOUDS TO THE NORTH OF THE
FRONT...COMBINED WITH A LIGHT NW BREEZE WILL BRING A MUCH MORE
COMFORTABLE DAY TO THE REGION SUNDAY WITH HIGHS RANGING FROM THE
MID 70S ACROSS THE NWN MTNS...TO AROUND 80 ACROSS THE CENTRAL
MTNS...AND THE MID 80S OVER THE FAR SE ZONES.

VERY SLOW EASTWARD MOVEMENT OF THE THERMALLY DIRECT...ASCENDING
BRANCH OF THE UPPER JET WILL SLOW THE SFC FRONT ENOUGH...TO MAINTAIN
THE CHANCE FOR SHOWERS ACROSS THE LWR SUSQ SUNDAY NIGHT. 00Z GEFS
STILL HOLDS ONTO A RATHER HIGH POP FOR G.E. 0.25 INCH OF QPF
ACROSS THE LOWER SUSQ VALLEY REGION LATE SUNDAY/EARLY SUNDAY
NIGHT. SEVERAL 21Z SREF PLUME MEMBERS ACTUALLY SHOW THE POTENTIAL
FOR UP TO 0.50 INCH OF RAIN NEAR KLNS AND KMDT LATE SUNDAY
AFTERNOON AND EVENING...WHILE POINTS FURTHER NW ARE ESSENTIALLY DRY.

COOL TEMPERATURES WILL MOVE INTO THE NRN HALF OF THE STATE SUNDAY
NIGHT WHERE AT LEAST PARTIAL CLEARING IS EXPECTED...ALONG WITH
REFRESHINGLY LOWER DEWPOINTS IN THE 40S TO LOWER 50S. THE SOUTHERN
TIER COUNTIES WILL STILL REMAIN QUITE MILD WHERE MID CLOUDS WILL
LINGER WITH SFC DEWPOINTS STAYING AOA 60F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
RISING HEIGHTS WILL LEAD TO ANOTHER WARM AND GENERALLY DRY EARLY
PART OF THE WEEK. A TROF MOVING THROUGH WESTERLY FLOW WILL SUPPORT A
COLD FRONT MID WEEK WITH THE CHANCE OF SHOWERS/TSTORMS. A THIS
TIME THIS LOOKS TO BE THE ONLY SHOT AT SIG PCPN DURING THE PD.
TEMPERATURES WILL COOL DOWN CLOSER TO NORMAL AFTER THE MID WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
EARLY MORNING FOG/HZ RESULTING IN MVFR/IFR CONDS WILL ERODE
THROUGH MID/LATE MORNING WITH MAINLY VFR FLYING BY 18Z. STRONG
BLYR MIXING WILL PROMOTE OCNL SFC WND GUSTS SSW 15-25KTS.
WARM/HUMID AIRMASS SHOULD DESTABILIZE BY THE MID/LATE AFTN AHEAD
OF APPROACHING FNTL BNDRY /CURRENTLY DRAPED FM THE ST. LAWRENCE VLY
SWWD TO SRN LK MI/ WITH ISOLD/SCT CONVECTION PSBL. SOME STORMS
MAY BE STRG/SVR. HAVE INCLUDED TEMPO MENTION OF TSRA OR CB AT ALL
TERMINALS TO ACCOUNT FOR THIS.

ELONGATED SFC FNT APPROACHES AFT 00Z SUN WITH INC MID/HIGH CLOUDS.
SCT WARM ADV SHRA AND ELEVATED TSRA PSBL LATER TNT AHEAD/INVOF OF
FNT...WHICH WILL EVENTUALLY SLIDE EWD THROUGH THE STATE ON SUNDAY
WITH PDS OF MVFR/IFR CONDS PSBL. IMPROVEMENT XPECTED N-S AS HIGH
PRES MOVES IN FOR MONDAY...ALTHOUGH THE LLVL BNDRY MAY GET HUNG UP
ACROSS FAR SERN PA RESULTING IN LOW CHCS FOR PCPN. HOWEVER...VFR
WILL BE THE MAIN FLIGHT CAT FROM EARLY NEXT WEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ027-028-035-
036-045-046-049>053-056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...ONDREJIK/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...GARTNER/RXR
AVIATION...ONDREJIK/STEINBUGL
Hazardous weather outlook, Aug 25, 6:18 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
618 PM EDT SAT AUG 25 2007

PAZ005-006-010>012-017>019-024>026-033-034-037-041-042-058-262230-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL-
618 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ027-028-035-036-045-046-049>053-056-057-059-063>066-262230-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
618 PM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004-262230-
WARREN-
618 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 25, 6:15 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT SAT AUG 25 2007

PAZ052-053-252315-
COLUMBIA-NORTHUMBERLAND-
615 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA AND SOUTHERN
NORTHUMBERLAND COUNTIES THROUGH 715 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF SELINSGROVE...OR NEAR THE
TOWN OF URBAN...MOVING EAST NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT FREQUENT...DANGEROUS
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR LECK KILL...FERNDALE AROUND 630 PM...
KULPMONT...SHAMOKIN AROUND 645 PM...CENTRALIA AND MOUNT CARMEL AROUND
700 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 61.

FORECASTER: LAMBERT
Special weather statement, Aug 25, 6:22 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT SAT AUG 25 2007

PAZ063-065-252330-
CUMBERLAND-YORK-
622 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND YORK COUNTIES
BETWEEN 630 PM AND 730 PM EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
GREENCASTLE TO 7 MILES EAST OF CHAMBERSBURG TO 7 MILES NORTH OF
GETTYSBURG TO 7 MILES SOUTHWEST OF PARKVILLE TO WESTMINSTER TO 9
MILES SOUTH OF WESTMINSTER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT...DANGEROUS
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PENNVILLE...PARKVILLE AROUND 630 PM...
CODORUS...LINEBORO AROUND 645 PM...WELLSVILLE...WEIGELSTOWN AROUND
700 PM...CARLISLE...YORK...WINTERSTOWN AROUND 710 PM...HALLAM AND
LEMOYNE AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 246...I-81 BETWEEN
MILE MARKERS 26 AND 64...I-83 BETWEEN MILE MARKERS 1 AND 41.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...STATE
ROAD 94.

FORECASTER: LAMBERT
Local storm report, Aug 25, 6:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     FAIRFIELD               39.79N 77.37W
08/25/2007                   ADAMS              PA   PUBLIC

            PUBLIC REPORT OF TREES DOWN AND LOW-LYING FLOODING IN
            VICINITY OF FAIRFIELD AND CARROLL VALLEY.

&&

CJE
Special weather statement, Aug 25, 6:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT SAT AUG 25 2007

PAZ058-260000-
SCHUYLKILL-
640 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY
THROUGH 8 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SHAMOKIN...MOVING EAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT FREQUENT...DANGEROUS
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR TREMONT AROUND 645 PM...MINERSVILLE...JOE
ZERBEY AIRPORT AROUND 700 PM...PORT CARBON...POTTSVILLE AROUND 715
PM...NEW PHILADELPHIA...MIDDLEPORT AROUND 730 PM...NEW RINGGOLD AND
TAMAQUA AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 106 AND 133.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

FORECASTER: LAMBERT
Special weather statement, Aug 25, 6:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT SAT AUG 25 2007

PAZ063-252330-
CUMBERLAND-
655 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CARLISLE...MOVING NORTHEAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOUNT HOLLY SPRINGS AROUND 700 PM...CARLISLE
AROUND 705 PM...BOILING SPRINGS AROUND 710 PM AND HOGESTOWN AROUND
730 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 239...I-81 BETWEEN
MILE MARKERS 36 AND 63.

FORECASTER: KF
Special weather statement, Aug 25, 6:58 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT SAT AUG 25 2007

PAZ037-260015-
TIOGA-
658 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF ADDISON...TO NEAR WESTFIELD...AND DENTON HILL STATE PARK...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GAINES AROUND 715 PM...TIOGA JUNCTION...
TIOGA AROUND 730 PM...MILLERTON...WELLSBORO AROUND 745 PM...MORRIS
AND COVINGTON AROUND 800 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:39 PM EDTSevere Thunderstorm WarningCTPWarren81 min
Aug 25, 4:46 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland59 min
Aug 25, 4:50 PM EDTSevere Thunderstorm WarningCTPLebanon40 min
Aug 25, 4:55 PM EDTSevere Thunderstorm WarningCTPColumbia35 min
Aug 25, 5:18 PM EDTSevere Thunderstorm WarningCTPMcKean87 min
Aug 25, 5:36 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin69 min
Aug 25, 5:41 PM EDTSevere Thunderstorm WarningCTPSchuylkill64 min
Aug 25, 5:58 PM EDTSevere Thunderstorm WarningCTPDauphin47 min
Aug 25, 6:08 PM EDTSevere Thunderstorm WarningCTPPotter97 min
Aug 25, 6:35 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland55 min
Aug 25, 6:44 PM EDTSevere Thunderstorm WarningCTPYork61 min
Aug 25, 7:03 PM EDTSevere Thunderstorm WarningCTPTioga42 min
Aug 25, 7:15 PM EDTSevere Thunderstorm WarningCTPSchuylkill75 min
Aug 25, 7:21 PM EDTSevere Thunderstorm WarningCTPDauphin39 min
Aug 25, 7:24 PM EDTSevere Thunderstorm WarningCTPLancaster81 min
Aug 25, 7:42 PM EDTSevere Thunderstorm WarningCTPLebanon48 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.